Maintain a healthier lifestyle!
Explore Natural Products recommended by Top Health Experts.
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Hi. I have been taking nitrofurantoin for urinary tract infection from 3 days as advised by gynec. But severe piles like symptoms due to this antibiotic. Can't sit or stand. Severe pain. UTI has come down. I am taking lots of fluid and fiber. Gynec is asking me to take it 7 more days. Can I change the antibiotic. Acc to culture, ampicillin sulbactam, norflox, levoflox and few others are sensitive. Can I change the antibiotic now.

1 Doctor Answered
Certainly. Nitrofurantoin can discolour urine or stools. Avoid it. Better medicine is single dose of norfloxacin.
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.